MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 M.R.I. ULTRA SLIMPORT IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, 6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 M.R.I. ULTRA SLIMPORT IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, 6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 0605640
Medical Device Problem Codes Difficult to Remove (1528); Stretched (1601); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Codes Pain (1994); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiry date: (b)(6) 2021).
 
Event or Problem Description
It was reported that approximately five years post port placement, the catheter was allegedly found to be bulging near the distal end.It was further reported that the catheter port allegedly had difficulty on removing and adhered to the tissues.It was further reported that the patient allegedly experienced pain.The patient current status is unknown.
 
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one bard mri ultra slimport implantable port attached to a catheter was returned for evaluation.Gross, microscopic visual, functional testing and tactile evaluation were performed.The investigation is inconclusive for the reported difficulty in removing the catheter as the exact circumstances at the time of the reported event are unknown and clinical conditions cannot be replicated to confirm these failures.During tactile evaluation, device felt abnormally elastic when it was gently pulled and stretched.Therefore, the investigation is confirmed for the reported catheter stretched and protrusion issues.Also, during the sample evaluation bends were noted throughout the catheter were considered to be an incidental findings since it was not related to the original reported event.The definitive root cause could not be determined based upon available information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 03/2021), g3, h2, h6 (method).H11: h6 (result, conclusion).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that approximately five years post port placement, the catheter allegedly bulging near the distal end.It was further reported that the catheter port allegedly had difficulty on removing and adhered to the tissues.It was further reported that the patient allegedly experienced pain.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: additional information was received and the file was reassessed for reportability and determined to be reportable as a malfunction.H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer.The investigation of the reported event is currently underway.H10: d4 (expiry date: 03/2021).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
M.R.I. ULTRA SLIMPORT IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, 6F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key13411091
Report Number3006260740-2022-00123
Device Sequence Number17350170
Product Code LJT
UDI-Device Identifier00801741025990
UDI-Public(01)00801741025990
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K924250
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0605640
Device Catalogue Number0605640
Device Lot NumberREAW0554
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/05/2022
Supplement Date Received by Manufacturer03/29/2022
04/26/2022
Initial Report FDA Received Date02/01/2022
Supplement Report FDA Received Date04/21/2022
04/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age58 YR
Patient SexUnknown